MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CUP IMPACTOR BOLT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CUP IMPACTOR BOLT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 1440-2011
Medical Device Problem Codes Difficult to Remove (1528); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An event regarding disassembly issue involving a da instrument bolt was reported.The event was not confirmed.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Primary procedure, left hip.It was reported that the offset cup inserter became stuck in the cup.The construct was removed and another shell implanted.Surgery was completed successfully with a delay of approximately 5-10 minutes.Rep provided the usage sheet showing the wasted shell, and confirmed that no further information will be released by the hospital or surgeon.Update per sales rep on june 1, 2021: the product in question is the bolt 1440-2011.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassembly issue involving a da instrument bolt was reported.The event was not confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device ( the two devices were returned assembled) indicates nothing remarkable to report dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: the two devices were returned assembled.The devices were unable to be disassembled by hand; however were disassembled with tools.Functional testing was performed with the bolt and shell after disassembly and were able to assemble and disassemble without issue.Material analysis: not performed as this event does not relate to material integrity.-clinician review: no medical records were received for review with a clinical consultant.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  -complaint history review: there have been no other similar events for the reported lot.  conclusions: functional testing was performed with the bolt and shell after disassembly and were able to assemble and disassemble without issue.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Primary procedure, left hip.It was reported that the offset cup inserter became stuck in the cup.The construct was removed and another shell implanted.Surgery was completed successfully with a delay of approximately 5-10 minutes.Rep provided the usage sheet showing the wasted shell, and confirmed that no further information will be released by the hospital or surgeon.Update per sales rep on june 1, 2021: the product in question is the bolt (b)(4).

Brand Name
CUP IMPACTOR BOLT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key11974023
Report Number0002249697-2021-01004
Device Sequence Number3388341
Product Code LPH
UDI-Device Identifier07613327196245
UDI-Public07613327196245
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number1440-2011
Device Catalogue Number1440-2011
Device Lot NumberERFPK6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer11/02/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale
Patient Weight126 KG